Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 10, NWS El Paso, TX

April 8, 2015El Paso County, Hudspeth County, Texas; 6 counties in New Mexico

NWS El Paso, TX issued this wind advisory at Apr 8, 2015, 3:32 AM MDT for El Paso County, Hudspeth County, Texas; 6 counties in New Mexico. It took effect at Apr 8, 2015, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2015, 3:32 AM MDT (09:32 UTC)
In effect from
Apr 8, 2015, 12:00 PM MDT
Expired
Apr 8, 2015, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 9.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3855 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WWUS74 KEPZ 080932
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
332 AM MDT WED APR 8 2015

...WINDY WITH AREAS OF BLOWING DUST ACROSS SOUTHERN NEW MEXICO AND
WEST TEXAS THIS AFTERNOON AND EARLY THIS EVENING...

.AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST WILL COMBINE WITH
A DEEPENING SURFACE LOW TO THE NORTHEAST TO GENERATE WINDY
CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. SUSTAINED WIND
SPEEDS WILL BE FROM 25 TO 35 MPH AND GUSTS AROUND 50 MPH BETWEEN
NOON AND 8 PM. BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND A
MILE OVER A FEW AREAS.

NMZ401>417-TXZ418>424-082215-
/O.NEW.KEPZ.WI.Y.0010.150408T1800Z-150409T0200Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA...
DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS...
TORNILLO...FORT HANCOCK
332 AM MDT WED APR 8 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING. 

* EVENT: WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM
  25 TO 35 MPH WITH GUSTS AROUND 50 MPH. STRONGER GUSTS POSSIBLE
  OVER THE HIGHER MOUNTAINS AND ALONG EASTERN SLOPES. 

* TIMING: WINDS INCREASING DURING THE LATE MORNING AND EARLY
  AFTERNOON WITH HIGHEST SPEEDS FROM 3 PM TO 6 PM. WINDS GRADUALLY
  DIMINISHING AFTER 6 PM.

* IMPACT: WINDS WILL PRODUCE BLOWING DUST AND LOW VISIBILITY OVER
  A FEW AREAS...INCLUDING ALONG INTERSTATE 10 FROM EL PASO TO LAS
  CRUCES AND AROUND THE DEMING AND LORDSBURG VICINITIES. DRIVING
  WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE
  COMBINATION OF HIGH WINDS...LOW HUMIDITY AND WARM TEMPERATURES
  WILL CREATE A CRITICAL FIRE WEATHER SITUATION. 

* VISIBILITY: BLOWING DUST WILL REDUCE THE VISIBILITY TO AROUND 1
  MILE OVER A FEW AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 8, 2:49 AM MDT, 43 minutes earlier.

Area forecast discussion, Apr 8, 2:49 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
249 AM MDT WED APR 8 2015

.SYNOPSIS...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES TODAY AND TONIGHT. THIS WEATHER PATTERN
WILL BRING WINDY CONDITIONS WITH AREAS OF BLOWING DUST THIS
AFTERNOON FOLLOWED BY COOLER TEMPERATURES ON THURSDAY. WESTERLY
WINDS WILL PRODUCE WARM DRY WEATHER FRIDAY AND SATURDAY BEFORE
ANOTHER LOW PRESSURE SYSTEM GENERATES A FEW SHOWERS AND
THUNDERSTORMS ON SUNDAY. WESTERLY WINDS AND WEAK HIGH PRESSURE
WILL BRING A RETURN OF SEASONABLY WARM DRY WEATHER NEXT MONDAY AND
TUESDAY.

&&

.DISCUSSION...
DEEP UPPER LOW WAS LOCATED OVER WESTERN NEVADA THIS MORNING WITH
TRAILING TROUGH AXIS EXTENDING FAR SOUTH INTO CENTRAL BAJA. TO THE
EAST WEAK SURFACE LOW WAS DEVELOPING OVER EASTERN COLORADO. THE
UPPER SYSTEM WILL MOVE EASTWARD AND CROSS THE ROCKY MOUNTAINS THIS
AFTERNOON AND EARLY THIS EVENING WITH ASSOCIATED DYNAMICS CAUSING
PRONOUNCED LEE CYCLOGENESIS OVER EASTERN COLORADO WITH ASSOCIATED
SURFACE TROUGH EXTENDING THROUGH NEW MEXICO. LOW AND MID LEVEL
PRESSURE/HEIGHT GRADIENTS WILL THEREFORE INCREASE TODAY WITH
DEEP WEST TO SOUTHWEST FLOW. WARM DRY NATURE OF AIR MASS PLUS
DIURNAL WARMING WILL SUPPORT A SURFACE TO 600 MB DRY LAPSE RATE
CONDUCIVE FOR STRONGER FLOW ALOFT MIXING DOWNWARD. THUS ANOTHER
WINDY DAY FORECASTED FOR TODAY WITH WIND SPEEDS AT LEAST
APPROACHING ADVISORY CRITERIA THIS AFTERNOON. HAVE THEREFORE
ISSUED AN ADVISORY FOR ALL OF THE CWA.

UPPER TROUGH AND AN ASSOCIATED PACIFIC FRONT WILL MOVE ACROSS THE
CWA THIS EVENING WITH GRADIENTS SUBSEQUENTLY RELAXING. THUS EXPECT
LIGHTER WINDS LATER TONIGHT AND THURSDAY WITH COOL AIR ADVECTION
BEHIND THE BOUNDARY LOWERING TEMPERATURES AROUND 10 DEGREES ON
THURSDAY. RELATIVELY WEAK WESTERLY FLOW AND WEAK HIGH PRESSURE AT
THE SURFACE WILL THEN BRING SEASONABLY WARM DRY WEATHER FRIDAY AND
SATURDAY.

EXTENDED GUIDANCE AND ENSEMBLE PRODUCTS INDICATE ANOTHER UPPER
LOW AND ASSOCIATED TROUGH MOVING ACROSS ARIZONA AND NEW
MEXICO/WEST TEXAS SATURDAY NIGHT AND SUNDAY. BACKING MORE
SOUTHERLY FLOW AHEAD OF THE SYSTEM MAY ADVECT SUBSTANTIAL MOISTURE
INTO THE CWA WITH MODELS PREDICTING PRECIPITABLE WATER VALUES
AROUND .75 TO 1 INCH ON SUNDAY WHICH IS WELL ABOVE NORMAL. AIR
MASS EXPECTED TO BE WEAKLY UNSTABLE SO LIFT INDUCED BY UPPER
SYSTEM SHOULD GENERATE A FEW SHOWERS/THUNDERSTORMS SATURDAY NIGHT
AND SUNDAY. WESTERLY FLOW AND SUBSIDENCE BEHIND THE PASSING TROUGH
WILL THEN PRODUCE MORE DRY SEASONABLY WARM WEATHER LATER PERIODS.

&&

.AVIATION...VALID 08/12Z-09/12Z.
WEST TO SOUTHWEST SURFACE WINDS INCREASING WITH SUSTAINED SPEEDS
FROM 25 TO 35 MPH AND GUSTS AROUND 50 MPH FROM 18Z TO 02Z.
ASSOCIATED BLOWING DUST WILL REDUCE VISIBILITY TO AROUND 1 TO 3
MILES OVER A FEW AREAS WITH AREAS OF MODERATE OR GREATER
TURBULENCE BELOW 10,000 FEET AGL THROUGH 02Z...ESPECIALLY OVER
MOUNTAINS AND ALONG EASTERN SLOPES. OTHERWISE VFR CONDITIONS
EXPECTED WITH AREAS OF CEILINGS ABOVE 10,000 FEET AGL.

&&

.FIRE WEATHER...
A LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS THE
SOUTHWESTERN UNITED STATES TODAY AND TONIGHT. THIS WEATHER PATTERN
WILL BRING WINDY CONDITIONS WITH WINDS HAVING SUSTAINED SPEEDS
AROUND 30 MPH WITH GUSTS AROUND 50 MPH THIS AFTERNOON AND EARLY
THIS EVENING. LOWEST HUMIDITY THIS AFTERNOON WILL BE AROUND 5 TO 15
PERCENT WITH THE COMBINATION OF STRONG WINDS...LOW HUMIDITY AND
WARM TEMPERATURES PRODUCING RED FLAG CONDITIONS THIS AFTERNOON AND
EARLY TONIGHT. A COLD FRONT WILL RESULT IN COOLER TEMPERATURES AND
LIGHTER WIND ON THURSDAY. WESTERLY WINDS WILL PRODUCE WARM DRY
WEATHER FRIDAY AND SATURDAY BUT WITH WIND SPEEDS BELOW RED FLAG
CRITERIA. ANOTHER LOW PRESSURE SYSTEM WILL GENERATE A FEW SHOWERS
AND THUNDERSTORMS ON SATURDAY NIGHT AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 86  52  77  53  83 /   0   0   0   0   0
SIERRA BLANCA           85  49  77  50  81 /   0   0   0   0   0
LAS CRUCES              81  44  75  45  81 /   0   0   0   0   0
ALAMOGORDO              83  45  75  46  80 /   0   0   0   0   0
CLOUDCROFT              63  35  56  36  61 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   78  43  72  44  79 /   0   0   0   0   0
SILVER CITY             69  38  68  40  72 /   0   0   0   0   0
DEMING                  80  43  75  42  81 /   0   0   0   0   0
LORDSBURG               78  40  75  41  80 /   0   0   0   0   0
WEST EL PASO METRO      86  52  77  54  83 /   0   0   0   0   0
DELL CITY               88  49  79  49  83 /   0   0   0   0   0
FORT HANCOCK            90  51  80  51  85 /   0   0   0   0   0
LOMA LINDA              80  49  72  50  77 /   0   0   0   0   0
FABENS                  88  50  78  50  84 /   0   0   0   0   0
SANTA TERESA            85  49  76  48  83 /   0   0   0   0   0
WHITE SANDS HQ          81  47  75  50  81 /   0   0   0   0   0
JORNADA RANGE           80  40  74  41  81 /   0   0   0   0   0
HATCH                   81  42  75  44  82 /   0   0   0   0   0
COLUMBUS                81  47  75  48  81 /   0   0   0   0   0
OROGRANDE               83  48  74  49  80 /   0   0   0   0   0
MAYHILL                 72  39  65  39  68 /   0   0   0   0   0
MESCALERO               70  37  64  38  68 /   0   0   0   0   0
TIMBERON                70  40  63  40  68 /   0   0   0   0   0
WINSTON                 71  35  67  36  72 /   0   0   0   0   0
HILLSBORO               75  40  71  41  76 /   0   0   0   0   0
SPACEPORT               80  40  74  42  81 /   0   0   0   0   0
LAKE ROBERTS            68  35  67  36  70 /   0   0   0   0   0
HURLEY                  73  38  70  40  75 /   0   0   0   0   0
CLIFF                   74  37  74  37  78 /   0   0   0   0   0
MULE CREEK              71  31  71  31  75 /   0   0   0   0   0
FAYWOOD                 74  41  70  42  75 /   0   0   0   0   0
ANIMAS                  80  42  76  44  81 /   0   0   0   0   0
HACHITA                 80  41  76  43  81 /   0   0   0   0   0
ANTELOPE WELLS          80  41  76  44  80 /   0   0   0   0   0
CLOVERDALE              76  41  74  43  76 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     NMZ111>113.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ401>417.

TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
     TXZ055.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     TXZ418>424.

&&

05 ROGASH
Hazardous weather outlook, Apr 7, 5:12 AM MDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
512 AM MDT TUE APR 7 2015

NMZ401>417-TXZ418>424-081015-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
512 AM MDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

WINDY THIS AFTERNOON AND EVENING WITH WINDS GUSTING AROUND 40 MPH
LOWER ELEVATIONS WITH HIGHER GUSTS OVER THE MOUNTAINS AND ALONG
EASTERN SLOPES. VERY ISOLATED AREAS OF BLOWING DUST IN THE AFTERNOON
WITH VISIBILITIES FALLING TO AROUND 3 MILES. WINDS MAY CAUSE
DIFFICULTIES FOR HIGH PROFILE VEHICLES...ESPECIALLY THROUGH MOUNTAIN
PASSES AND ALONG EASTERN SLOPES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDY AGAIN WEDNESDAY AFTERNOON AND EARLY EVENING WITH WINDS GUSTING
AROUND 40 TO 50 MPH WITH STRONGER GUSTS EASTERN SLOPES. BLOWING DUST
WILL LOWER VISIBILITY TO AROUND A MILE OVER A FEW AREAS...ESPECIALLY
ALONG INTERSTATE 10.

ANOTHER STORM SYSTEM WILL ALSO PRODUCE ISOLATED SHOWERS AND
THUNDERSTORMS SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 8:35 PM MDTRed Flag WarningEPZEl Paso, Hudspeth24 hr
Apr 8, 3:08 PM MDTSpecial Weather StatementEPZEl Paso52 min

Nearby

Wind Advisories in New Mexico, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.